Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


PEP Truvada + Isentress
Feb 1, 2011

Hello. I am being prescribed Truvada and Isentress for an occupational needlestick exposure. The source patient was tested HIV negative yet he admitted to having unprotected heterosexual sex within the last six months. Initially I was prescribed combivir and I took that for 4 days. Afterwards I was switched to the Truvada + Isentress combo due to the side effects of the combivir. I have been taking Truvada + Isentress for 7 days. Initially, the side effects were worse than combivir (I felt extremely weak, to the point where I could not move, muscle aches, headaches) but now they have lessened up. At this stage I am more concerned about the side effects of my PEP drugs than the risk of HIV transmission. Even if I am able to deal with the side effects right now, what are the dangers of any long-term side effects even after I discontinue the medications when my month is over.

Will I feel healthy and strong and not weak again? Should I worry about lipid dystrophy, steven johnson's syndrome, anemia, neutropenia, osteopenia, etc etc?

Thank you.

Response from Dr. Henry

In our clinic we generally would not recommend PEP after a needlestick exposure to a px who tested HIV negative and who is at self reported low risk. I would not expect any significant long side effects after a 3-4 week course of raltegravir + Truvada. KH



Previous
good diet to be on - just starting meds
Next
Atripla vs red rice yeast

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement